Asthma UK community forum
10,889 members17,281 posts

Uniphyllin

Hi

I have been on Uniphyllin now for almost 2 months, 300mg twice a day, this was added to my medication as I have had a really bad few months, but Im not sure if its agreeing with me and my other meds. I am on a Subcut Brincanyl Infusion, Seretide 250 inhaler and Salbutmol nebs etc. Has anyone else found problems with Uniphyllin I feel sick, have palpitations and general ""not feeling good"". Any help or advice would be great.

Thanks

5 Replies
oldestnewest

Sorry to hear it's not making you feel good!

I've been on 200mg twice a day for about a year-ish. I did feel sick (and sometimes was), and had palpitations more frequently at the start. I'm on seretide too, so I take the two of them together, but I'm afraid I don't take bricanyl! I take it with a couple other things though. I think I know what you mean about the general ""not feeling good"" since I started the uniphyllin. That still comes and goes with me a bit. Have they taken bloods to check the level of uniphyllin in your blood? I think they do that fairly often with theophyllines; they did it with me after a while. As far as I know that can sometimes lead them to tweak the dosage a bit depending on how your body absorbs it. Sorry if they've done that already - just an idea.

Caffeine doesn't seem to agree with me since I started that either - tend to get sick and have palpitations (like you say) if I take it.

If it helps, the only other thing I was told was to take it 12 hours apart. I stick to that pretty rigidly with alarms on my phone, rather than just getting up/bed-time - if I don't I tend to feel a bit yucky.

Reply

Hi crookie,

They can make you feel sick for a while,

you usually need regular blood tests done to make sure you dose is not to

high and become toxic and start getting reactions.

I take one morning and night and can double up on action plan but after a week get realy

nasty headaches then have to reduce them againxxxxx

Reply

Hi,

I'm intereseted in this post as I had a first really bad flare up of asthma in early December which still hasn't been stabilised fully as yet. I went from being on no meds, no inhalers etc to being on prednisilone 60mgs, seretide 500 twice a day, combivent nebs and singulair. Then just before Christmas my GP suggested I start on uniphyllin 200mgs twice a day to get better control. I am aware of the side effects and really wasn't that keen given that this was my first serious flare up. So I held off. Talking to my GP tonight he was ok with this decision for now and I'm due to see a Resp sepecialist next week. Sorry I've nothing to add to the discussion to enhance the uniphyllin information. But thanks for raising the topic as I've been mulling it over myself! I am very new to this and just joined the forum today after searching for info on-line the past week or so about uniphyllin.

The best of luck with your treatment and hopefully the side effects will ease as time goes on, but I second the other poster in saying make sure your blood levels are checked regularly and keep your dr informed of any effects you may notice.

Reply

Thanks for the replies and advice I am going for blood tests today and will stick with it for now.

cheers

xxx

Reply

I had a chat with my GP who informed me that Uniphyllin is the same family of drugs as caffeine. That's probably the reason why you're feeling jittery. A blood test to see if your liver is processing it properly would help.

Reply

You may also like...